Chat Now!   Member Gallery    Member Articles    Games   Member Groups   Member Blogs   Health News    Bored?

Author Topic: What is going on?!?!?  (Read 145 times)

0 Members and 1 Guest are viewing this topic.

Offline WorriedDude22

  • Newbie
  • *
  • Posts: 20
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
What is going on?!?!?
« on: June 27, 2014, 10:55:15 AM »
Hi all! I'm on Day 3 of 5mg of Lexapro, and I think I'm freaking myself out.  I know it's a super low dose, and it's only day 3.  But I keep reading where SSRI's can make someone homicidal/suicidal.  People keep telling me that people have those thoughts before... and they can be increased by an SSRI.  I've never had those thoughts, but I'm scared Lexapro is going to re-wire my brain and turn me into a maniac.  I also know an SSRI can take 2-6 weeks to really kick in... but I already feel more calm...but I feel blank.  I feel like I'm just here and I'm losing my personality. Am I just creating these things in my own head from my anxiety?  Can an SSRI change your thinking and make you a different person??? I don't know whether to continue the medication.  PLEASE HELP!
Bookmark and Share

Offline joe2014

  • Full Member
  • ***
  • Posts: 105
  • Rec's: 0
  • Gender: Male
  • Personal text
    • Poke This Member
Re: What is going on?!?!?
« Reply #1 on: June 27, 2014, 10:59:57 AM »
hi please don't give up. What you are going through is normal at the beginning using this medication. Hang in there. In a short while you will begin to feel better and realize it was just the medication and your anxiety giving you these thoughts. Give it time please. I'm just starting myself and going through the same thing. But there is a light at the end of the tunnel my friend. God bless you. Joe
Bookmark and Share

Online insights

  • Hero Member
  • *****
  • Posts: 4458
  • Country: au
  • Rec's: 103
  • Gender: Male
  • Mood: Curious
    Curious
    • Poke This Member
Re: What is going on?!?!?
« Reply #2 on: June 27, 2014, 05:17:35 PM »
But I keep reading where SSRI's can make someone homicidal/suicidal.

There is no evidence of this. It seems to be something that the gun lobby has been pushing in recent years. SSRIs are among the most prescribed meds on the market. If they were driving even a small percentage of those taking them to being homicidal or suicidal then there would have been a huge spike in homicides and suicides beginning in the late 1980s when these meds first became available. In fact both homicide and ***** rates have dropped significantly in the last 3.5 decades. After the FDA issues its antidepressant ***** blackbox warnings a decade ago there was an increase in suicides in the following years, the first rise after decades of steady declines.

Quote
I already feel more calm...but I feel blank.  I feel like I'm just here and I'm losing my personality. Am I just creating these things in my own head from my anxiety?

As per above, a fairly sizable percentage of the population are on antidepressants. I'm sure several of your family, friends, or coworkers are taking them, so how many unemotional zombies do you know?

Quote
Can an SSRI change your thinking and make you a different person???

Hopefully, yes. One not blighted by anxiety.

Ian
Bookmark and Share
NOTE: I'm not a doctor, and particularly not yours, so there may be factors I'm unaware of. Therefore all advice is of a general nature and you should consult your doctor before following any of it, especially before changing med doses.

Offline 2sungo

  • Sr. Member
  • ****
  • Posts: 323
  • Rec's: 2
  • Gender: Male
  • Personal text
    • Poke This Member
Re: What is going on?!?!?
« Reply #3 on: June 27, 2014, 09:10:18 PM »
The fact that you are feeling calm is a good sign that the Lexapro will probably work well for you.  Sometimes ADs can worsen anxiety before they make it better.  You aren't an emotional zombie, you might just be starting to recover from an anxiety disorder, which would explain a zombie feeling as in my mind, going thru and anxiety/depression disorder is very traumatic, so it takes time and,  usually, medication and therapy, to process having gone thru it even when you do start to feel better.  And of all the people I have known who take/have taken antidepressants, and as Ian says there are probably many more people I know who are taking ADs but don't mention it, none have become homicidal maniacs.  That isn't going to happen with an AD.   Either is doesn't work or it works, with or without side effects that may or may not be annoying.  But your worrying about what it can do to your mind is a symptom of your anxiety, not the medicines.  Plus I would assume you keep in contact with your doctor and, if you have one, a therapist.  If you shared your concerns with them, they would no doubt put your mind at ease.   
Bookmark and Share

Tags:
 

anything